Michael T. Flannery, MD; Paul M. Wallach, MD; Luis R. Espinoza, MD; Michael P. Dohrenwend, MD; Lynn C. Moscinski, MD
Flannery M., Wallach P., Espinoza L., Dohrenwend M., Moscinski L.; A Case of the Eosinophilia-Myalgia Syndrome Associated with Use of an L-Tryptophan Product. Ann Intern Med. 1990;112:300-301. doi: 10.7326/0003-4819-112-4-300
Download citation file:
Published: Ann Intern Med. 1990;112(4):300-301.
L-Tryptophan has been used as a sedative hypnotic for insomnia and as an antidepressant for many years. Previously reported toxicity has included nausea, vomiting, ataxia, hyperreflexia, possibly metabolite-induced bladder carcinogenesis, and worsening of hepatic encephalopathy in patients with a portocaval shunt (1, 2). Recent reports from the Centers for Disease Control (3, 4) indicate that there may be an association between the use of L-tryptophan products and development of a syndrome of myalgias and eosinophilia. We report a case of the eosinophilia-myalgia syndrome without other known causes of eosinophilia and associated with use of an L-tryptophan product. When L-tryptophan was
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only